I have been on fluoxetine for years and alprazolam for about three years. Feeling great finally. Several months age I had a compound fracture to my ankle which required surgery and metal on both sides of my ankle. I was subscribed gabapentin 3 times a day for the nerves which seems to help but I am so tired and lightheaded alot of the time. What should my timetable for taking these different meds be so I can function properly? Thank you
Jmarie48, I understand your concerns and appreciate you sharing your personal information with the group. There are no interactions with the 3 medications you listed that would cause dizziness and lightheadedness. However, it would be helpful to know the milligrams of each medication, especially the gabapentin, since you mentioned the side effects occurred after taking it. The side effects of gabapentin are exactly what you are describing- dizziness, drowsiness, fatigue, and sedation, to name a few. Additionally, alprazolam may cause dizziness, fatigue, drowsiness, sedation, and more.
Your doctor or pharmacist can help you determine if taking these medications at different times will decrease the side effects. In addition, there are some useful tools on the internet that provide the consumer/patient with important information about medications. I use WebMD's "Interaction checker" whenever I am prescribed a new medication. I enter all my medications, including any vitamins and nutrition supplements, then it lists every combination of medications and informs me of the severity of the interactions. For example: I input oxycodone and alprazolam..immediately, I see a red triangle and an "Interaction Warning" stating "monitor closely" because both medications increase sedation and drowsiness.
This is a good tool, but it doesn't replace your doctor or pharmacist. I learn a lot about medications, what they are prescribed for, their side effects, interactions, and what may happen when taken for long periods of time, by researching them on the internet. And now we have this great community forum to ask questions and share our experiences and knowledge.
Most often I have found, through personal experience, that many side effects go away as my body adapts to the medication(s), or as I grow tolerant to them.
I hope this helps and wish you a speedy recovery!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Oct 2013 • 11 answers
Posted 14 Jul 2014 • 1 answer
Posted 28 Sep 2014 • 4 answers
Posted 23 Mar 2017 • 1 answer
Posted 27 Jul 2018 • 0 answers